Alert archive / Montana / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 19, 2013, 3:36 AM MDT for 10 counties in Montana. It took effect at Aug 19, 2013, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2013, 3:36 AM MDT (09:36 UTC)
- In effect from
- Aug 19, 2013, 2:00 PM MDT
- Expired
- Aug 19, 2013, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT, Powell County, MT
The radar
The Great Falls radar (KTFX), 73 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3458 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326 WWUS85 KTFX 190936 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 336 AM MDT MON AUG 19 2013 MTZ115>118-191745- /O.NEW.KTFX.FW.W.0004.130819T2000Z-130820T0300Z/ CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 336 AM MDT MON AUG 19 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 115...116...117...AND 118 ... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITIES AND GUSTY WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 115...116...117 AND 118. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...GUSTY WESTERLY WINDS WILL BEGIN TO DEVELOP AND INCREASE IN STRENGTH THROUGH PEAK HEATING WHEN RH VALUES WILL BE AT THEIR LOWEST. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...AS HIGH AS 90 DEGREES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
2 follow-up statements
313 WWUS85 KTFX 191723 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1123 AM MDT MON AUG 19 2013 MTZ115>118-200300- /O.CON.KTFX.FW.W.0004.130819T2000Z-130820T0300Z/ CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1123 AM MDT MON AUG 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 115...116...117 AND 118. * AFFECTED AREA...FIRE WEATHER ZONES 115...116...117 AND 118. * WINDS...WEST 15 TO 25 MPH...WITH GUSTS NEAR 35 MPH. * TIMING...THE LOWEST HUMIDITIES AND STRONGEST WIND GUSTS ARE EXPECTED FROM MID AFTERNOON THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...NEAR 10 PERCENT. * TEMPERATURES...85 TO 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
896 WWUS85 KTFX 200251 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 851 PM MDT MON AUG 19 2013 MTZ115>118-200400- /O.EXP.KTFX.FW.W.0004.000000T0000Z-130820T0300Z/ CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 851 PM MDT MON AUG 19 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE ZONES 115...116...117 AND 118. WINDS WILL CONTINUE TO DECREASE WITH INCREASING RELATIVE HUMIDITIES OVERNIGHT. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 18, 10:30 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 18, 10:30 PM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1030 PM MDT Sun Aug 18 2013 UPDATED AVIATION SECTION .DISCUSSION... Forecast on track and made only modest adjustments reducing chances of precipitation southwest for evening update. High pressure ridge covering the region will bring mild temperatures, mostly clear skies and little to no chance of precipitation to north central and southwest Montana tonight. With decreasing winds and increasing relative humidities...the Red Flag Warning that was in effect for fire zones 115...117 and 118 has been cancelled. && .AVIATION... UPDATED 0430Z. Westerly flow aloft continues. The air mass will remain generally stable. Surface winds will increase after 18z and become breezy. VFR conditions prevail. && .PREV DISCUSSION... /ISSUED 625 PM MDT Sun Aug 18 2013/ Tonight through Tuesday...Quasi-zonal flow has developed across central Montana as the shortwave trough which brought convection over central MT earlier today continues to migrate eastward into the Dakotas. A closed low continues to be positioned off the coast of California with guidance indicating this feature to remain nearly stationary through the first part of the week. Foltz Tuesday night through Sunday...A weak shortwave will cross central Montana Tuesday night and, coupled with moisture increasing over Southwest Montana, shower and thunderstorm activity should continue well into the evening in this area. An upper level high pressure ridge will build again Wednesday although moisture ahead of a low pressure center over northern California will continue to move across Southwest Montana. The ridge will move east of the zones Thursday, the flow aloft will switch to the southwest, and afternoon instability will spread across the region. Greatest instabilities should be across Southwest Montana northeast across Blaine county. The airmass will continue to be unstable Friday afternoon and evening as heights aloft continue to lower ahead of a broad low pressure trof spreading over the Eastern Pacific and West Coast. This pattern will continue through Sunday with afternoon instability, showers, and thunderstorms developing each afternoon. Zelzer && .PRELIMINARY POINT TEMPS/POPS... GTF 55 92 55 89 / 0 0 0 10 CTB 52 86 52 83 / 0 0 10 10 HLN 57 92 57 90 / 0 0 0 10 BZN 50 91 50 90 / 0 0 10 10 WEY 38 84 39 81 / 0 0 10 20 DLN 50 89 51 87 / 0 0 10 10 HVR 56 90 56 86 / 0 0 0 10 LWT 54 88 53 85 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Aug 18, 8:55 PM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 855 PM MDT SUN AUG 18 2013 MTZ008>015-044>055-200300- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 855 PM MDT SUN AUG 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Montana, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.